Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS Milwaukee, WI

May 11, 2011Dane County, Dodge County, Jefferson County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 11, 2011, 2:03 PM CDT for Dane County, Dodge County, Jefferson County, Wisconsin. It was in force for 42 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 2:03 PM CDT (19:03 UTC)
Expired
May 11, 2011, 2:45 PM CDT
In force
42 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

Counties Dane County, WI, Dodge County, WI, Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 47 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:26 PM CDTHAIL 1.755 Wnw Fort Atkinson, WIREPORTED BY SHERIFF DEPUTY AT INTERSECTION OF HIGHWAY 12 AND HIGHWAY J.
May 11, 2:30 PM CDTHAIL 14 Wnw Lake Mills, WI
May 11, 2:34 PM CDTHAIL 4.254 W Jefferson, WISOFTBALL SIZE HAIL REPORTED AT INTERSECTION OF HIGHWAYS 18 AND 89.
May 11, 2:40 PM CDTHAIL 21 N Jefferson, WI
May 11, 2:43 PM CDTHAIL 1Jefferson, WI
May 11, 2:43 PM CDTHAIL 1.75S Jefferson, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:23 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WUUS53 KMKX 111903
SVRMKX
WIC025-027-055-111945-
/O.NEW.KMKX.SV.W.0030.110511T1903Z-110511T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
203 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHWESTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
  NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 245 PM CDT

* AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
  TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 5 MILES SOUTHWEST OF DEERFIELD...OR 7 MILES
  NORTHEAST OF STOUGHTON...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MILLS...MARSHALL...WATERLOO...COTTAGE GROVE...  
CAMBRIDGE...DEERFIELD...LAKE RIPLEY...ROCKDALE...DELAVAN...  
DEANSVILLE...HUBBLETON AND MILFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4312 8926 4329 8903 4328 8902 4330 8901
      4332 8898 4302 8873 4286 8917
TIME...MOT...LOC 1902Z 218DEG 15KT 4299 8912
WIND...HAIL 60MPH 2.50IN

$$

MRC
3 follow-up statements
235 
WWUS53 KMKX 111916
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
216 PM CDT WED MAY 11 2011

WIC025-027-055-111945-
/O.CON.KMKX.SV.W.0030.000000T0000Z-110511T1945Z/
DANE WI-DODGE WI-JEFFERSON WI-
216 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JEFFERSON...SOUTHWESTERN DODGE AND NORTHEASTERN DANE COUNTIES UNTIL
245 PM CDT...

AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DESTRUCTIVE
HAIL UP TO BASEBALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
 THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH
OF MARSHALL TO JEFFERSON...MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
DANE...NORTHWESTERN JEFFERSON AND SOUTHWESTERN DODGE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4316 8920 4329 8904 4328 8902 4330 8901
      4332 8898 4302 8873 4290 8907
TIME...MOT...LOC 1917Z 222DEG 36KT 4330 8902 4302 8879
WIND...HAIL 70MPH 2.75IN

$$

KAPELA
687 
WWUS53 KMKX 111926
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
226 PM CDT WED MAY 11 2011

WIC025-027-055-111945-
/O.CON.KMKX.SV.W.0030.000000T0000Z-110511T1945Z/
DANE WI-DODGE WI-JEFFERSON WI-
226 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JEFFERSON...SOUTHWESTERN DODGE AND NORTHEASTERN DANE COUNTIES UNTIL
245 PM CDT...

AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DESTRUCTIVE
HAIL UP TO TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COLUMBUS
TO JEFFERSON...MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
DANE...NORTHWESTERN JEFFERSON AND SOUTHWESTERN DODGE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4316 8920 4329 8904 4328 8902 4330 8901
      4332 8898 4302 8873 4290 8907
TIME...MOT...LOC 1927Z 243DEG 36KT 4332 8891 4304 8868
WIND...HAIL 70MPH 2.50IN

$$

KAPELA
271 
WWUS53 KMKX 111937
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
237 PM CDT WED MAY 11 2011

WIC025-027-055-111945-
/O.CON.KMKX.SV.W.0030.000000T0000Z-110511T1945Z/
DANE WI-DODGE WI-JEFFERSON WI-
237 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JEFFERSON...SOUTHWESTERN DODGE AND NORTHEASTERN DANE COUNTIES UNTIL
245 PM CDT...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DANGEROUS AND
EXTREMELY LARGE DESTRUCTIVE HAIL UP TO SOFTBALL SIZE...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COLUMBUS TO JEFFERSON...MOVING NORTHEAST
AT 20 MPH.

SOFTBALL SIZE HAIL WAS REPORTED BY LAW ENFORCEMENT OFFICIALS AT 234 
PM.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
DANE...NORTHWESTERN JEFFERSON AND SOUTHWESTERN DODGE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4316 8920 4329 8904 4328 8902 4330 8901
      4332 8898 4302 8873 4290 8907
TIME...MOT...LOC 1937Z 242DEG 19KT 4331 8893 4303 8870
WIND...HAIL 70MPH 4.25IN

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:08 AM CDT, 10 hours 55 minutes earlier.

Area forecast discussion, May 11, 3:08 AM CDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 AM CDT WED MAY 11 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

NICE...QUIET AND MILD THROUGH MOST OF THE MORNING. FOCUS IS ON
STRUNG OUT SHORT WAVE ENERGY STRETCHING FROM ERN KS AND OK EARLY
THIS MORNING. THIS LIFTS NORTHEAST INTO THE AREA...MAINLY FOR THE
AFTERNOON AND EVENING HOURS. MLCAPES THIS AFTERNOON SHOULD BE IN THE
RANGE OF 2000-3000 J/KG WITH THE CAP WEAKENING...BUT DEEP LAYER
SHEAR IS ON THE WEAKER SIDE OF 20 TO 30 KNOTS. TOSS IN THE LINGERING
WARM FRONT ACROSS THE FORECAST AREA AND TRIPLE POINT JUST
UPSTREAM...STRENGTHENED BY OUTFLOW MOVING SOUTH FROM THE STORMS
EARLIER ACROSS FAR NORTHWEST WISCONSIN...AND IT APPEARS SHOWERS AND
STORMS WILL BE LIKELY FROM EARLY AFTERNOON INTO THE EVENING.
SUBSIDENCE IN THE WAKE OF THE STORMS AND EXITING SHORT WAVE SHOULD
BRING A WEAKER CHANCE FOR STORMS AFTER MIDNIGHT TONIGHT. SEVERE
WEATHER IN THE FORM OF LARGE HAIL AND DAMAGING WIND CAN/T BE RULED
OUT...BUT IT WON/T BE THE RULE.

TEMPS STILL WARM TODAY...BUT LOWER THAN YESTERDAY WITH COOLER 925MB
TEMPS ADVECTING IN ALONG WITH MORE CLOUDS.  MORE OF A SOUTHERLY
COMPONENT TO THE WINDS OVER THE ERN FORECAST AREA SHOULD ALLOW THE
LAKE ZONES TO WARM A BIT MORE THAN YESTERDAY...THOUGH STILL COOLER
THAN INLAND AREAS.

THURSDAY- CONFIDENCE...MEDIUM
MAIN 500 MILLIBAR LOW CENTER WILL SLOWLY PLOD THROUGH KANSAS. A
SHORTWAVE WILL RIDE NORTHEAST TOWARDS SOUTHERN WI. THE TIMING OF
THIS FEATURE IS MAINLY DURING THE AFTERNOON THOUGH THE CANADIAN
MODEL SUGGESTS THIS WAVE TRIGGERS CONVECTION DURING THE MORNING.
BUFKIT SOUNDINGS SHOW A TALLER AND SKINNIER LOOK TO CAPE PROFILES
WITH UNIDIRECTIONAL SHEAR PROFILE. MBE VELOCITY UNDER 10 KNOTS...AND
CORFIDI VECTORS SHOWING A SLIGHT RIDGE OR UNDER 10 KNOTS REGIME
THROUGH 00Z FRIDAY. SURFACE/850 TROUGH APPROACHES DURING THE
AFTERNOON AND INTO THE EVENING FOR ADDITIONAL LIFT IN THE LOW LEVELS
IN ADDITION TO THE MID LEVEL SHORTWAVE. FOR NOW LIKE THE GOING
CHANCY POPS WITH HIGHER POPS FOR THE AFTERNOON. MID LEVEL LAPSE
RATES 7.0C OR BETTER IN THE MORNING WITH LESS FAVORABLE LR DURING
THE AFTERNOON. 850 DEW POINTS 10C OR BETTER SO MAY SEE SOME DECENT
RAINFALL WITH SLOW MOVERS.

FRIDAY- CONFIDENCE...MEDIUM
UPPER LOW STILL WELL TO OUR SOUTH IN MISSOURI WHILE NEW UPPER LOW
WRAPS INTO MINNESOTA FROM THE NORTH. THIS LEAVES OUR AREA BETWEEN
THESE TWO SYSTEMS WITH AN LARGE SCALE TROUGH AXIS STILL TO OUR WEST
WITH MORE WEAK WAVES PEELING OFF THE LOW TO THE SOUTH AND HEADING
NORTH INTO THE CWA. IN THE LOW LEVELS HOWEVER...THE SURFACE/850
TROUGHS WILL SHIFT TO THE SOUTHEAST WITH 850 WINDS BECOMING MORE
NORTHERLY OR NORTHEAST. DEEPEST MOISTURE WILL SHIFT AWAY AS WELL.
SOUNDINGS SHOWING LITTLE TO NO CAPE...BUT WILL LEAVE SOME THUNDER IN
THE MORNING IN THE SOUTHEAST.

SATURDAY AND SUNDAY- CONFIDENCE...MEDIUM
12Z ECMWF SOLUTION HAD PAINTED A MUCH MORE OPTIMISTIC SOLUTION
FOR THE WEEKEND HOWEVER THE 00Z ECMWF HAS TRENDED MORE TOWARDS THE
GLOOMIER LOOK THE GFS AND CANADIAN...SO WILL LEAN TOWARDS THE
WETTER LOOK OF THE CONSENSUS POPS.

MONDAY AND TUESDAY- CONFIDENCE...LOW TO MEDIUM
HIGH PRESSURE WILL EXERT CONTROL HOWEVER WILL HAVE TO MONITOR THE
TRENDS OF THE 00Z ECMWF WHICH RETROGRADES INFLUENCE OF THE UPPER
LOW NORTHWEST INTO THE AREA LATER TUESDAY AND BEYOND. WON'T JUMP
ON THIS DEVELOPMENT JUST YET.

&&

.AVIATION...LOOKING AT GENERALLY VFR CONDITIONS ACROSS THE AREA
THROUGH THE FORECAST PERIOD. THE EXCEPTION WILL BE LOCAL MVFR
CIGS/VSBYS IN/NEAR ANY THUNDERSTORMS THAT DEVELOP. ALSO...CAUTION
ADVISED ON UNCERTAINTY OF FOG NEAR THE LAKE. ALTHOUGH IT APPEARS
DEWPOINTS AND THE DEWPOINT SPREAD OVER THE LAKE WILL BE SUFFICIENT
TO KEEP ANY SIGNIFICANT FOG FROM DEVELOPING AND ADVECTING
INLAND...CONFIDENCE IS NOT HIGH. THERE IS A CHANCE SOME HIGHER
DEWPOINTS COULD SNEAK IN AND CAUSE SOME DENSE FOG TO FORM OVER THE
LAKE AND SPREAD INTO THE KMKE/KENW TAF SITES. HAVE OPTED TO LEAVE
THIS MENTION OUT AT THIS TIME.

&&

.MARINE...HAVE DECIDED TO PULL BACK ON THE DENSE FOG AT THIS
POINT...AS LOWER DEWPOINTS AND THE HIGHER DEWPOINT SPREAD WORKING IN
FROM THE EAST LOOK TO REMAIN SUFFICIENT TO KEEP THE DENSE FOG FROM
FORMING. HOWEVER...THIS NEEDS TO BE WATCHED CLOSELY AS THE POTENTIAL
STILL EXISTS THAT SOME HIGHER DEWPOINTS COULD WORK IN AND CREATE THE
DENSE FOG.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...COLLAR
TODAY/TONIGHT/AVIATION/MARINE...DAVIS
Hazardous weather outlook, May 11, 10:25 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1025 AM CDT WED MAY 11 2011

WIZ046-047-051-052-056>060-062>072-120845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1025 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...DIMINISHING
AFTER MIDNIGHT. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WIND...AND THERE IS AN INCREASED RISK FOR TORNADOES AS WELL.
ISOLATED FLASH FLOODING IS ALSO POSSIBLE DUE TO THE ELEVATED
MOISTURE LEVELS IN THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIMILAR WEATHER CONDITIONS ARE EXPECTED ON THURSDAY...WITH
THUNDERSTORMS LIKELY DURING THE AFTERNOON AND EVENING...THEN
DIMINISHING LATE. A FEW STORMS MAY PRODUCE LARGE HAIL...DAMAGING
WIND AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
THURSDAY AFTERNOON AND NIGHT.

LMZ643>646-120845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1025 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...DIMINISHING
AFTER MIDNIGHT. A FEW STORMS MAY PRODUCE LARGE HAIL AND STRONG
WINDS.

PATCHY DENSE FOG IS ALSO POSSIBLE DUE TO MOIST AIR FLOWING OVER
THE COLD WATERS OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIMILAR WEATHER CONDITIONS ARE EXPECTED ON THURSDAY...WITH
THUNDERSTORMS LIKELY DURING THE AFTERNOON AND EVENING...THEN
DIMINISHING LATE. A FEW STORMS MAY PRODUCE LARGE HAIL AND STRONG
WINDS.

PATCHY DENSE FOG WILL CONTINUE THROUGH THURSDAY.

A SMALL CRAFT ADVISORY MAY BE SUNDAY THROUGH MONDAY AS BRISK
NORTHEAST WINDS DEVELOP.

MRC

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 11, 1:47 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
147 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             2 E MADISON TRUAX AIRPO 43.14N 89.29W
05/11/2011  M1.00 INCH       DANE               WI   TRAINED SPOTTER

&&

SEARS
Special weather statement, May 11, 1:47 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
147 PM CDT WED MAY 11 2011

WIZ046-047-057-058-111945-
COLUMBIA-DODGE-GREEN LAKE-MARQUETTE-
147 PM CDT WED MAY 11 2011

...STRONG THUNDERSTORM MOVING THROUGH CENTRAL COLUMBIA COUNTY...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PORTAGE...MOVING NORTHEAST AT
25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PARDEEVILLE BY 205 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KAPELA
Local storm report, May 11, 1:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
149 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             MCFARLAND               43.02N 89.29W
05/11/2011  M1.00 INCH       DANE               WI   TRAINED SPOTTER

0147 PM     HAIL             1 E MADISON TRUAX AIRPO 43.14N 89.31W
05/11/2011  M1.25 INCH       DANE               WI   TRAINED SPOTTER

&&

SEARS
Local storm report, May 11, 1:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
152 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             2 E MADISON TRUAX AIRPO 43.14N 89.29W
05/11/2011  M1.50 INCH       DANE               WI   TRAINED SPOTTER

&&

SEARS
Local storm report, May 11, 1:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
154 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             3 E MADISON             43.08N 89.32W
05/11/2011  M1.25 INCH       DANE               WI   TRAINED SPOTTER

&&

SEARS
Special weather statement, May 11, 1:58 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
158 PM CDT WED MAY 11 2011

WIZ046-047-051-057-112000-
COLUMBIA-FOND DU LAC-GREEN LAKE-MARQUETTE-
158 PM CDT WED MAY 11 2011

...STRONG THUNDERSTORM MOVING THROUGH CENTRAL COLUMBIA COUNTY...

AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF PORTAGE...MOVING NORTHEAST AT 40
MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MARKESAN BY 230 PM CDT...
  GREEN LAKE BY 240 PM CDT...
  RIPON BY 250 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KAPELA

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:02 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane43 min
May 11, 1:04 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk41 min
May 11, 1:17 PM CDTSevere Thunderstorm WarningMKXDane28 min
May 11, 1:39 PM CDTSevere Thunderstorm WarningMKXDane36 min
May 11, 1:43 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane32 min
May 11, 2:21 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge24 min
May 11, 2:27 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth48 min
May 11, 2:54 PM CDTSevere Thunderstorm WarningMKXJefferson, Racine, Walworth, Waukesha36 min
May 11, 3:10 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha35 min
May 11, 3:22 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth38 min
May 11, 3:53 PM CDTSevere Thunderstorm WarningMKXDane52 min
May 11, 3:58 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth32 min
May 11, 4:28 PM CDTSevere Thunderstorm WarningMKXWaukesha47 min
May 11, 4:36 PM CDTSevere Thunderstorm WarningMKXGreen, Rock39 min
May 11, 4:42 PM CDTSevere Thunderstorm WarningMKXDane48 min
May 11, 5:11 PM CDTSevere Thunderstorm WarningMKXGreen, Rock49 min
May 11, 5:13 PM CDTSevere Thunderstorm WarningMKXDane, Green, Rock37 min
May 11, 5:27 PM CDTAreal Flood AdvisoryMKXKenosha93 min
May 11, 5:55 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth29 min
May 11, 6:13 PM CDTSevere Thunderstorm WarningMKXRacine32 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.